Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 350, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 15, 2006, 4:13 PM CDT for Clay County, Randolph County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 15, 2006, 4:13 PM CDT (21:13 UTC)
- Expired
- Aug 15, 2006, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Clay County, AL, Randolph County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:46 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 15, 3:46 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 15 2006 .SHORT TERM... ACTIVE WEATHER CONTINUES ACROSS CENTRAL ALABAMA THIS AFTERNOON AS STRONG TO SEVERE THUNDERSTORMS MOVE SOUTHEAST ACROSS THE AREA. SURFACE TROUGH CURRENTLY LOCATED OVER CENTRAL ALABAMA IS THE MAIN FOCUS FOR CONVECTION THIS AFTERNOON. EXPECT THE STRONGEST OF THESE THUNDERSTORMS TO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...HAIL UP TO THE SIZE OF PENNIES...AND WIND GUSTS UP TO 60 MPH IN THE STRONGEST THUNDERSTORMS. THESE THUNDERSTORMS SHOULD DECREASE IN INTENSITY AFTER SUNSET. THE SURFACE TROUGH WILL SINK SOUTHWARD OVERNIGHT PUSHING SHOWERS AND THUNDERSTORMS ALONG WITH IT. KEPT RAIN CHANCES MAINLY EAST OF INTERSTATE 65 AND SOUTH OF INTERSTATE 20 OVERNIGHT. TEMPERATURES WILL BE SOMEWHAT TRICKY OVERNIGHT WITH LINGERING SURFACE BOUNDARY. BELIEVE SOME DRY AIR WILL TRY AND MAKE IT IN NORTHWEST ALABAMA SO HAVE SLIGHTLY LOWERED LOW TEMPS TONIGHT IN THIS AREA. OTHERWISE... GENERALLY ACCEPTED GUIDANCE WITH LOWS IN THE LOWER 70S. SURFACE TROUGH SHOULD BE WELL SOUTH OF INTERSTATE 20 ON WEDNESDAY SO EXPECT THE BEST CHANCE OF RAIN TO BE IN THIS SAME AREA. AREAS NORTH OF INTERSTATE 20 SHOULD REMAIN MOSTLY DRY AND HOT WITH HIGHS IN THE LOW TO MID 90S. UPPER HIGH BEGINS TO BUILD ACROSS THE AREA WEDNESDAY NIGHT AS MOSTLY DRY CONDITIONS ARE EXPECTED. .LONG TERM... ON THURSDAY AND FRIDAY...EXPECT A WEAK WEDGE TO BUILD IN ACROSS THE AREA FROM THE EAST. THIS WEDGE WILL BE WEAKER THAN LAST WEEKEND SO TEMEPRATURES WILL NOT BE QUITE AS COOL. HIGHS WILL BE IN THE LOW 90S WITH MOST AREAS REMAINING DRY. BY THE WEEKEND...THE UPPER HIGH REMAINS STRONG ACROSS THE AREA SO MORE OF A TYPICAL SUMMERTIME PATTERN IS EXPECTED WITH AFTERNOON AND EVENING CONVECTION AND HIGH TEMPERATURES WELL INTO THE MID 90S. BY THE START OF THE WORK WEEK...THE UPPER RIDGE FLATTENS SOME SO IT LOOKS LIKE MOSTLY MESOSCALE FEATURES WILL DETERMINE RAIN CHANCES EACH DAY. HIGH TEMPERATURES WILL BE WELL INTO THE 90S AND HAVE GONE SLIGHTLY ABOVE GUIDANCE IN THIS TIME PERIOD. && .AVIATION...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE FORECAST AREA THIS AFTERNOON IN RESPONSE TO APPROACHING COLD FRONT. AT THIS POINT...DECIDED NOT TO GO PREDOMINANT THUNDERSTORMS THIS AFTERNOON AT ANY LOCATION...BUT WILL HANDLE WITH VCTS AND AMEND AS NECESSARY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO DWINDLE WITH THE LOSS OF HEATING TONIGHT...AND WITH LINGERING MOISTURE AND FRONTAL BOUNDARY...MVFR IS IN THE FORECAST FOR MOST LOCATIONS...WITH TEMPORARY IFR AT EET AND ANB DURING THE EARLY MORNING HOURS. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 92 69 91 / 20 10 10 10 ANNISTON 71 93 70 92 / 20 20 10 10 BIRMINGHAM 71 93 73 91 / 20 10 10 10 TUSCALOOSA 72 95 71 94 / 20 10 10 10 CALERA 72 92 72 92 / 20 20 10 10 AUBURN 72 92 72 91 / 40 30 10 20 MONTGOMERY 73 95 73 93 / 40 30 10 30 TROY 73 95 72 91 / 40 40 20 30 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 99/99/81
Hazardous weather outlook, Aug 15, 1:49 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 149 PM CDT TUE AUG 15 2006 ALZ011>015-017>050-161130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 149 PM CDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL ALABAMA TODAY GENERALLY FROM THROUGH 8 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IN AN HOUR...DEADLY LIGHTNING...AND WIND GUSTS TO 45 MPH. A COLD FRONT WILL MOVE INTO CENTRAL ALABAMA TODAY. THE FRONT IS EXPECTED TO BE BETWEEN BIRMINGHAM AND MONTGOMERY THIS AFTERNOON. THEREFORE...THE BEST CHANCE OF A STRONG STORMS WILL BE BETWEEN THE INTERSTATE 59 CORRIDOR AND THE INTERSTATE 85/US 80 CORRIDOR... ALTHOUGH A STRONG STORM MAY DEVELOP ANYWHERE ACROSS CENTRAL ALABAMA. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BECOME NECESSARY THIS AFTERNOON...ALTHOUGH STORMS ARE EXPECTED TO REMAIN UNORGANIZED. THE CHANCE OF A CONVECTIVE WATCH REMAINS LOW AT THIS TIME. JD/81
In the hours before
Special weather statement, Aug 15, 3:11 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 311 PM CDT TUE AUG 15 2006 ALZ025-152045- SHELBY- 311 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SHELBY COUNTY UNTIL 345 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM APPROACHING THUNDERSTORMS... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 12 MILES NORTH OF VINCENT TO COLUMBIANA... MOVING SOUTHEAST AT 15 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR COLUMBIANA...VANDIVER...VINCENT...HARPERSVILLE AND WILSONVILLE THROUGH 345 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Local storm report, Aug 15, 3:25 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
325 PM CDT TUE AUG 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG OHATCHEE 33.78N 86.02W
08/15/2006 CALHOUN AL LAW ENFORCEMENT
TREES BLOCKING THE ROAD ON CHEROKEE TRAIL IN OHATCHEE.
&&
DCWSpecial weather statement, Aug 15, 3:33 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT TUE AUG 15 2006 ALZ027-152115- TALLADEGA- 333 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER CHILDERSBURG...MOVING SOUTHEAST AT 25 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CHILDERSBURG...BON AIR... MIGNON...WINTERBORO AND SYLACAUGA THROUGH 415 PM CDT. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Aug 15, 3:46 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 346 PM CDT TUE AUG 15 2006 ALZ023-152115- TUSCALOOSA- 346 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA COUNTY UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER HOLT...MOVING EAST AT 15 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR HOLT...BROOKWOOD AND VANCE THROUGH 415 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
Special weather statement, Aug 15, 4:04 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 404 PM CDT TUE AUG 15 2006 ALZ029-152145- RANDOLPH- 404 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR RANDOLPH COUNTY UNTIL 445 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 402 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 6 MILES NORTHEAST OF NEWELL TO 8 MILES SOUTHWEST OF CORINTH...MOVING SOUTH AT 25 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR CORINTH...NEWELL...WOODLAND AND WEDOWEE THROUGH 445 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. JD/81
Special weather statement, Aug 15, 4:10 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 410 PM CDT TUE AUG 15 2006 ALZ034-152200- BIBB- 410 PM CDT TUE AUG 15 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BIBB COUNTY UNTIL 500 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING AND WINDS 35 TO 45 MPH ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES NORTHWEST OF BRENT...MOVING SOUTHEAST AT 10 MPH. THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CENTREVILLE AND BRENT THROUGH 500 PM CDT. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 10/ARM
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:42 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 33 min |
| Aug 15, 2:45 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, St. Clair | 23 min |
| Aug 15, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Aug 15, 3:21 PM CDT | Severe Thunderstorm Warning | BMX | Pickens | 14 min |
| Aug 15, 3:51 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Talladega, Tallapoosa | 23 min |
| Aug 15, 5:49 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes, Marengo, Perry, Sumter | 41 min |
| Aug 15, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.